Alert archive / New York / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 13, 2014, 11:45 PM EDT for Steuben County, Yates County, New York. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2014, 11:45 PM EDT (03:45 UTC)
- Expired
- May 14, 2014, 5:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 11:58 PM EDT | FLASH FLOOD | 4 W Penn Yan, NY | WATER RUSHING THROUGH HOUSE ON ADAMS ROAD. |
| May 14, 12:15 AM EDT | FLASH FLOOD | Penn Yan, NY | FLOODED ROADS AND HOMES ON HAMILTON... DAVIS AND LONGDORF ROADS IN THE VILLAGE. |
| May 14, 12:17 AM EDT | FLASH FLOOD | 3 N Branchport, NY | SEVERAL LOCATIONS ALONG GUYANOGA ROAD WERE FLOODED AND IMPASSABLE. |
| May 14, 12:17 AM EDT | FLASH FLOOD | Penn Yan, NY | WATER RUSHING OVER STATE ROUTE 14A. |
| May 14, 12:45 AM EDT | FLASH FLOOD | 3 W Branchport, NY | WATER RESCUE. MOTORIST TRAPPED IN VEHICLE BY FLASH FLOODING ON ITALY HILL ROAD. |
| May 14, 1:00 AM EDT | FLASH FLOOD | 2 Sw Italy, NY | FLOODING ACROSS SEVERAL PARTS OF ITALY VALLEY ROAD. |
| May 14, 1:05 AM EDT | FLASH FLOOD | Penn Yan, NY | WATER RUSHING THROUGH HOUSE ON NORTH AVENUE IN THE VILLAGE. |
| May 14, 1:25 AM EDT | FLASH FLOOD | Penn Yan, NY | SWIFT WATER RESCUE TAKING PLACE ON EAST LAKE ROAD. EXACT LOCATION UNKNOWN. |
| May 14, 1:30 AM EDT | FLASH FLOOD | 3 Nw Branchport, NY | MOVING WATER WAIST DEEP IN RESIDENCE ON CHAMPLIN ROAD. EVACUATION IN PROGRESS. |
| May 14, 1:35 AM EDT | FLASH FLOOD | Penn Yan, NY | TRACTOR TRAILER CONTAINER BOXES FLOATING DOWN THE STREET. EXACT LOCATION IN VILLAGE NOT KNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623
WGUS51 KBGM 140345
FFWBGM
NYC101-123-140645-
/O.NEW.KBGM.FF.W.0002.140514T0345Z-140514T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1145 PM EDT TUE MAY 13 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YATES COUNTY IN CENTRAL NEW YORK...
NORTH CENTRAL STEUBEN COUNTY IN CENTRAL NEW YORK...
* UNTIL 245 AM EDT
* AT 1140 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN AND AROUND BRANCHPORT AND PENN YAN. DOPPLER RADAR
RAINFALL ESTIMATES INDICATE 2 TO 3 INCHES OF RAIN HAD FALLEN IN THE
LAST 3 HOURS WITH ADDITIONAL RAIN EXPECTED FROM THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRANCHPORT...DUNDEE AND PENN YAN. ITALY VALLEY CREEK MAY BE OUT OF
IT/S BANKS AT THIS TIME.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY TO CONTINUE IN AND NEAR THESE LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4258 7737 4271 7736 4277 7731 4276 7695
4266 7689 4253 7690 4247 7689 4246 7696
4247 7699 4248 7699 4248 7710 4251 7712
4250 7715 4253 7716 4253 7739
$$
JAB2 follow-up statements
794
WGUS71 KBGM 140552
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 AM EDT WED MAY 14 2014
NYC101-123-140645-
/O.CON.KBGM.FF.W.0002.000000T0000Z-140514T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YATES NY-STEUBEN NY-
152 AM EDT WED MAY 14 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR NORTH
CENTRAL STEUBEN AND YATES COUNTIES...
AT 145 AM EDT...LOCAL LAW ENFORCEMENT HAD REPORTED SEVERE FLASH
FLOODING AT SEVERAL LOCATIONS IN YATES COUNTY...ESPECIALLY BETWEEN
BRANCHPORT AND PENN YAN. NUMEROUS ROADS ARE FLOODED...AND SOME ARE
DESTROYED BY FLOOD WATERS. WATER HAS ENTERED MANY HOMES IN THE REGION.
EVACUATIONS AND SWIFT WATER RESCUES ARE UNDERWAY AT SEVERAL LOCATIONS.
THIS IS AN EXTREMELY DANGEROUS FLASH FLOOD EVENT. WATERS ARE RISING
RAPIDLY AND MANY STREAMS ARE OUT OF THEIR BANKS AND MOVING THROUGH
TOWNS AND VILLAGES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANCHPORT...
PENN YAN AND ITALY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4258 7737 4271 7736 4277 7731 4276 7695
4266 7689 4253 7690 4247 7689 4246 7696
4247 7699 4248 7699 4248 7710 4251 7712
4250 7715 4253 7716 4253 7739
$$
JAB003
WGUS51 KBGM 140645
FFWBGM
NYC101-123-140945-
/O.EXT.KBGM.FF.W.0002.000000T0000Z-140514T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 AM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
YATES COUNTY IN CENTRAL NEW YORK...
NORTH CENTRAL STEUBEN COUNTY IN CENTRAL NEW YORK...
* UNTIL 545 AM EDT
* AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE WARNED
AREA WITH ESTIMATES RANGING FROM 3 TO 5 INCHES BETWEEN BRANCHPORT AND
PENN YAN.
THERE HAVE BEEN NUMEROUS REPORTS OF SEVERE FLOODING TO ROADS AND
STRUCTURES IN THE CENTRAL AND WESTERN PART OF YATES COUNTY. EVACUATIONS
AND WATER RESCUES ARE UNDERWAY AT THIS TIME.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRANCHPORT
AND PENN YAN.
RAIN HAS ENDED OVER THE AREA...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS
WERE MOVING NORTH FROM PENNSYLVANIA. THESE COULD REACH YATES COUNTY
BETWEEN 4 AM AND 5 AM. CONTINUED FLOODING OF STREAMS...CREEKS...
URBAN...AND POOR DRAINAGE AREAS IS LIKELY IN AND NEAR THESE LOCATIONS
DUE TO EXCESSIVE RUNOFF. AVOID ALL FLOODED AREAS AND NEVER CROSS A
FLOODED ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4258 7737 4271 7736 4277 7731 4276 7695
4266 7689 4253 7690 4247 7689 4246 7696
4247 7699 4248 7699 4248 7710 4251 7712
4250 7715 4253 7716 4253 7739
$$
JABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:22 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 13, 10:22 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1022 PM EDT TUE MAY 13 2014 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN IN OUR VICINITY TODAY THROUGH THURSDAY. WHILE MUCH OF THE TIME WILL BE DRY, SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE POSSIBLE. A COLD FRONT WILL SLOWLY MOVE EAST ON FRIDAY WITH A SOAKING RAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 1015 PM UPDATE...SCATTERED TO NUMEROUS CONVECTION CONTINUES JUST WEST OF BACKDOOR COLD FRONT, PRIMARILY IN THE FINGER LAKES REGION. THIS ACTIVITY IS EXPECTED TO SLOWLY LIFT NORTH AND EAST OVER THE NRN PTN OF THE CWA THROUGH LATE NIGHT. MUCH OF THE WESTERN CATSKILLS, BGM AREA AND NORTHEAST PA WILL REMAIN PRIMARILY DRY AS AIRMASS HERE IS STABLE UNDER COOL SE FLOW. WILL CONTINUE WITH LIKELY POPS OVER FINGER LAKES AND NRN CWA THROUGH 06Z THEN LOWER POPS INTO CHC/SLIGHT CHC FOR REMAINDER OF NIGHT EXCEPT DRY SE FA. 6 PM UPDATE...LATEST LOCAL RADAR IMAGERY SHOWS THE BACKDOOR COLD FRONT ABOUT TO MOVE THROUGH THE LOCAL BGM AREA. THIS FEATURE EXTENDS UP THROUGH THE WESTERN MOHAWK VALLEY AND SOUTH ACROSS THE WYOMING VALLEY. LOCATIONS EAST OF THE FEATURE ARE IN THE LOWER TO MIDDLE 70S WHILE OVER THE CENTRAL SOUTHERN TIER AND FINGER LAKES AREA ITS IN THE LOWER TO MIDDLE 80S. THIS BOUNDARY IS EXPECTED TO REACH THE CENTRAL SOUTHERN TIER AND EASTERN FINGER LAKES BEFORE STALLING AND MOVING BACK EAST. SCATTERED CONVECTION MAY FIRE ALONG THIS BOUNDARY UNTIL EARLY EVENING WHEN CAPE AND LOW LEVEL LAPSE RATES WILL LESSEN. CONVECTION OVER GEORGIAN BAY WHICH IS ASSOCIATED WITH COLD FRONT MAY MOVE INTO THE NRN PTN OF CWA LATE TONIGHT BUT BOUNDARY WILL SLOW OVERNIGHT AND CONVECTION WILL MOVE INTO A MUCH MORE STABLE ENVIRONMENT BY THEN. 3 PM UPDATE... A WEAK WARM FRONT IS ACROSS THE AREA WITH DEWPOINTS IN THE L60S IN THE WEST. AS THE WARM FRONT LIFTS NE WITH A WEAK WAVE A FEW SHOWERS AND MAYBE A TSTORM WILL GET GOING LATE TODAY AND THIS EVE. THE UL RIDGE ALSO MOVES THROUGH CREATING A DEEPER SOUTHERLY FLOW OF WARM AND MOIST AIR INTO THE CWA. WITH THE HIGH DEWPT TEMPS...MIN TEMPS WILL VARY WIDELY FROM U40S EAST TO A60 FAR WEST. DEWPTS DROP AS THE NIGHT GOES ON WITH THE EXIT OF THE WARM FRONT AND THE COLD FRONT NEARLY STATIONARY IN ERN MICIGAN. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... 3 PM UPDATE... WED AND THU WILL BE SIMILAR TO THE LAST 2 DAYS. WEAK FORCING AND MORE COVERAGE LATE IN THE DAY WITH DIURNAL HEATING. WED WILL BE BETTER THAN THU AS A COLD FRONT MOVES EAST INTO NW NY THEN LIFTS NORTH WED NGT. THU LITTLE FORCING AS WE WAIT FOR THE MAIN SHOW WHICH IS THE COLD FRONT. A SFC LOW WILL MOVE NORTH UP THE MISS VALLEY TO MICHIGAN THEN INTO QUEBEC AHEAD OF A DEEP DIGGING UPPER LEVEL LOW OVER THE MIDWEST. THIS STALLS OVER THE GREAT LAKES BUT KEEPS THE COLD FRONT MOVING THROUGH THE CWA FRIDAY. WITH THE FRONT WILL BE A BAND OF HEAVY RAIN OF WIDESPREAD 1 TO 2 INCHES. HIGHER AMOUNTS POSSIBLE WHICH COULD CAUSE MINOR ISOLATED HYDRO PROBLEMS. THIS RAIN HELPED BY GOOD LIFT AND FORCING AND PWATS OF 2 TO 3 STANDARD DEVIATIONS ABOVE NORMAL. DEWPTS 60S AND TROPICAL MOISTURE. WITH RIVERS NEAR NORMAL 1 TO 2 INCHES WOULD MOST LIKELY NOT CAUSE ANY FLOODING. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 230 PM UPDATE... MED RANGE MODELS INDICATING CDFNT WL BE BISECTING CWA AT BEGINNING OF LONG TERM. HV GONE WITH LKLY/CATEGORICAL POPS EAST OF I-81 WITH CHC FURTHER BACK TO THE WEST. MAINLY SHOWERS EXPECTED FOLLOWING FROPA. REMAINDER OF LONG TERM WL FEATURE SHOWERS EACH PD COURTESY OF UPR LVL LOW HANGING BACK TO THE WEST. AS IS TYPICAL IN THESE CASES, EXPECT THAT AFT 12Z SATURDAY MOST OF THE SHOWERS WL BE OF THE MORE HIT AND MISS VARIETY WITH MOSTLY MISSES. THUS, THRU THE END OF THE LONG TERM WL KEEP 20-30 POPS OVR ENTIRE CWA. TEMPS DRG THE PD EXPECTED TO BE BLO NRML UNDER EXTENSIVE CLD CVR. FOLLOWED WPC GRIDS FOR THE LONG TERM WITH NO SIGNIFICANT DISCREPANCIES BTWN MED RANGE GUIDANCE. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... THE NAM AND RAP MODELS ARE BACKING OFF ON THE EXTENT OF THE PROJECTED MARINE LAYER FOR THE OVERNIGHT HOURS. OUR LATEST FORECAST INCLUDES A TEMPO PERIOD FOR MVFR TO BORDERLINE IFR CEILINGS FROM AVP UP TO ITH. MODEL SOUNDINGS SUGGEST A BURN OFF BETWEEN 13Z AND 15Z, THEN A PARTLY SUNNY AFTERNOON WITH A SCATTERED CU DECK BETWEEN 3500 AND 5000 FEET. THERE IS A SLIGHT CHANCE FOR AN AFTERNOON SHOWER OR THUNDERSTORM. OUTLOOK... WED NGT/THUR...MAINLY VFR, BUT POSSIBLE MVFR PDS IN SHOWERS AND THUNDERSTORMS. THUR NGT/FRI...MVFR AND POSSIBLE IFR RESTRICTIONS IN SHRA/TSRA AS COLD FRONT STALLS NEAR AREA. SAT...MVFR RESTRICTIONS POSSIBLE EARLY, BECOMING VFR DURING THE AFTERNOON. SUN...MVFR RESTRICTIONS POSSIBLE IN ISOLATED SHOWERS BUT MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...RRM/TAC SHORT TERM...TAC LONG TERM...PVN AVIATION...DJP
Hazardous weather outlook, May 13, 1:51 PM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 151 PM EDT TUE MAY 13 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-141800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 151 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD FRONT WITH RAIN WILL SLOWLY MOVE EAST THROUGH THE AREA FRIDAY. 1 TO 2 INCHES IS POSSIBLE WITH LOCALIZED HIGHER AMOUNTS THURSDAY NIGHT AND FRIDAY. THE HIGHER AMOUNTS OF RAIN COULD CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 13, 8:30 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 830 PM EDT TUE MAY 13 2014 NYZ015-022-023-140100- SCHUYLER NY-STEUBEN NY-YATES NY- 830 PM EDT TUE MAY 13 2014 ...STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL STEUBEN... SOUTHEASTERN YATES AND WEST CENTRAL SCHUYLER COUNTIES... * AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR HAMMONDSPORT... AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... URBANA AT 835 PM EDT... BRADFORD AT 840 PM EDT... KEUKA AND PULTENEY AT 845 PM EDT... TYRONE AND WESTON AT 850 PM EDT... ALTAY AND DUNDEE AT 900 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4264 7700 4245 7685 4228 7723 4246 7738 /DJP
Local storm report, May 13, 8:40 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
840 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL HAMMONDSPORT 42.41N 77.22W
05/13/2014 E0.88 INCH STEUBEN NY PUBLIC
&&
JMLLocal storm report, May 13, 8:52 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
852 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL BRADFORD 42.37N 77.10W
05/13/2014 E1.00 INCH STEUBEN NY PUBLIC
&&
JMLLocal storm report, May 13, 9:05 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL WATKINS GLEN 42.38N 76.87W
05/13/2014 M0.75 INCH SCHUYLER NY PUBLIC
&&
JMLSpecial weather statement, May 13, 9:05 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 PM EDT TUE MAY 13 2014
NYZ016-017-140130-
CAYUGA NY-SENECA NY-
905 PM EDT TUE MAY 13 2014
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAYUGA AND
NORTHERN SENECA COUNTIES...
* AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG GUSTY WINDS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF WATERLOO TO 10 MILES SOUTHWEST
OF WATERLOO...AND MOVING EAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
WATERLOO AND MAC DOUGALL AT 915 PM EDT...
MAGEE AND FAYETTE AT 920 PM EDT...
CAYUGA LAKE STATE PARK AND CAYUGA AT 925 PM EDT...
UNION SPRINGS AND MONTEZUMA AT 930 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4288 7697 4301 7697 4302 7696 4303 7672
4303 7650 4275 7648 4276 7698 4277 7699
4287 7699
RRMSpecial weather statement, May 13, 11:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1111 PM EDT TUE MAY 13 2014 NYZ044-140345- CORTLAND NY- 1111 PM EDT TUE MAY 13 2014 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL CORTLAND COUNTY... * AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR MUNSONS CORNERS...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MCGRAW AT 1120 PM EDT... SOLON AND EAST FREETOWN AT 1130 PM EDT... CUYLER AT 1140 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4274 7591 4256 7588 4252 7620 4266 7626 /DJP
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:00 PM EDT | Special Weather Statement | BGM | Steuben | 30 min |
| May 13, 8:06 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 24 min |
| May 13, 8:30 PM EDT | Special Weather Statement | BGM | Schuyler | 30 min |
| May 13, 9:05 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 25 min |
| May 13, 10:43 PM EDT | Areal Flood Advisory | BGM | Seneca, Yates | 3 hr |
| May 13, 11:11 PM EDT | Special Weather Statement | BGM | Cortland | 34 min |
| May 14, 12:28 AM EDT | Flash Flood Warning | BGM | Cayuga, Seneca | 3 hr |
| May 14, 1:48 AM EDT | Areal Flood Advisory | BGM | Cayuga, Chenango, Cortland, Madison, Onondaga, Otsego | 4 hr |
| May 14, 3:38 AM EDT | Areal Flood Advisory | BGM | Seneca | 4 hr |
| May 14, 5:49 AM EDT | Areal Flood Warning | BGM | Yates | 3 hr |
| May 14, 8:37 AM EDT | Areal Flood Warning | BGM | Yates | 3 hr |
| May 14, 10:28 AM EDT | Flash Flood Watch | BGM | Cayuga, Schuyler, Seneca, Steuben, Yates | 14 hr |
| May 14, 11:27 AM EDT | Areal Flood Warning | BGM | Yates | 11 hr |
Nearby
Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.